Alert archive / Colorado / Winter Storm Watches in 2012

Winter Storm Watch 12, NWS Pueblo, CO

September 11, 201211 counties in Colorado

NWS Pueblo, CO issued this winter storm watch at Sep 11, 2012, 2:47 PM MDT for 11 counties in Colorado. It took effect at Sep 12, 2012, 9:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 11, 2012, 2:47 PM MDT (20:47 UTC)
In effect from
Sep 12, 2012, 9:00 AM MDT
Expired
Sep 12, 2012, 2:17 AM MDT
In force
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 111 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3163 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

791 
WWUS45 KPUB 112047
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
247 PM MDT TUE SEP 11 2012

COZ073-075-082-120300-
/O.NEW.KPUB.WS.A.0012.120912T2000Z-120913T1200Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
PIKES PEAK ABOVE 11000 FT-
INCLUDING...BLANCA PEAK...SPANISH PEAKS...PIKES PEAK
247 PM MDT TUE SEP 11 2012

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT. 

* LOCATION...PIKES PEAK ABOVE 11000 FEET AND THE SANGRE DE CRISTO
  MOUNTAINS ABOVE 11000 FEET.

* CAUSE AND TIMING...A STORM SYSTEM MOVING ACROSS COLORADO WILL BE
  CAPABLE OF PRODUCING SNOW...HEAVY AT TIMES...TO LOCATIONS IN THE
  WINTER STORM WATCH...ESPECIALLY FROM WEDNESDAY AFTERNOON INTO
  WEDNESDAY NIGHT.

* SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS IN EXCESS OF 8
  INCHES WILL BE POSSIBLE WITH THIS EVENT.

* WIND...NORTHEAST TO EAST AT 5 TO 15 MPH WITH LOCALIZED WIND
  GUSTS TO AROUND 25 MPH AT TIMES.

* IMPACT...SNOW AND BLOWING SNOW AT TIMES IS EXPECTED TO CREATE
  HAZARDOUS WEATHER AND TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO
TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME
OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH
AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL
KIT.

&&

$$
2 follow-up statements
353 
WWUS45 KPUB 120247
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
847 PM MDT TUE SEP 11 2012

COZ058-060-120900-
/O.EXB.KPUB.WS.A.0012.120912T1500Z-120913T0600Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE
847 PM MDT TUE SEP 11 2012

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

* LOCATION...THE EASTERN SAWATCH MOUNTAINS AND WESTERN MOSQUITO
  RANGE ABOVE 11000 FEET.

* CAUSE AND TIMING...A FALL STORM WILL BRING HEAVY SNOW TO THE
  HIGHEST ELEVATIONS ON WEDNESDAY.

* SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS IN EXCESS OF 8
  INCHES WILL BE POSSIBLE WITH THIS EVENT. THE GREATEST SNOWFALL
  WILL OCCUR AT ELEVATIONS ABOVE 12000 FEET.

* IMPACT...SNOW IS EXPECTED TO CREATE HAZARDOUS WEATHER AND TRAVEL
  CONDITIONS FOR THE HIGH PASSES. HIKERS...CIMBERS...AND OTHER
  VISITORS TO THE HIGH COUNTRY SHOULD BE PREPARED FOR WINTER
  CONDITIONS ABOVE TREE LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO
TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE
WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER
SURVIVAL KIT.

&&

$$

COZ073-075-082-120900-
/O.CON.KPUB.WS.A.0012.120912T2000Z-120913T1200Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
PIKES PEAK ABOVE 11000 FT-
INCLUDING...BLANCA PEAK...SPANISH PEAKS...PIKES PEAK
847 PM MDT TUE SEP 11 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH LATE WEDNESDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH LATE WEDNESDAY NIGHT. 

* LOCATION...PIKES PEAK ABOVE 11000 FEET AND THE SANGRE DE 
  CRISTO MOUNTAINS ABOVE 11000 FEET. 

* CAUSE AND TIMING...A STORM SYSTEM MOVING ACROSS COLORADO WILL 
  BE CAPABLE OF PRODUCING SNOW...HEAVY AT TIMES...TO LOCATIONS 
  IN THE WINTER STORM WATCH...ESPECIALLY FROM WEDNESDAY 
  AFTERNOON INTO WEDNESDAY NIGHT. 

* SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS IN EXCESS OF 8 
  INCHES WILL BE POSSIBLE WITH THIS EVENT. 

* WIND...NORTHEAST TO EAST AT 5 TO 15 MPH WITH LOCALIZED WIND 
  GUSTS TO AROUND 25 MPH AT TIMES. 

* IMPACT...SNOW IS EXPECTED TO CREATE HAZARDOUS WEATHER AND TRAVEL
  CONDITIONS FOR THE HIGH PASSES. HIKERS...CIMBERS...AND OTHER
  VISITORS TO THE HIGH COUNTRY SHOULD BE PREPARED FOR WINTER
  CONDITIONS ABOVE TREE LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO
TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE
WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER
SURVIVAL KIT.

&&

$$
ROSE
762 
WWUS45 KPUB 120817
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
217 AM MDT WED SEP 12 2012

COZ058-060-121430-
/O.UPG.KPUB.WS.A.0012.120912T1500Z-120913T0600Z/
/O.NEW.KPUB.WW.Y.0022.120912T0900Z-120913T0600Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE
217 AM MDT WED SEP 12 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* LOCATION...THE EASTERN SAWATCH MOUNTAINS AND WESTERN MOSQUITO 
  RANGE ABOVE 11000 FEET. 

* CAUSE AND TIMING...A FALL STORM WILL BRING LOCALLY HEAVY SNOW TO
  THE HIGHEST ELEVATIONS...MAINLY ABOVE 12000 FEET...TO THE AREA
  TODAY. 

* SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS WILL RANGE BETWEEN
  4 AND 8 INCHES...WITH LOCAL 10 INCH AMOUNTS AT THE HIGHEST
  ELEVATIONS.  

* IMPACT...HIKERS...CIMBERS...AND OTHER VISITORS TO THE HIGH
  COUNTRY SHOULD BE PREPARED FOR WINTER CONDITIONS ABOVE TREE
  LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO
TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE
WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER
SURVIVAL KIT.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

COZ073-075-082-121430-
/O.UPG.KPUB.WS.A.0012.120912T2000Z-120913T1200Z/
/O.NEW.KPUB.WW.Y.0022.120912T1500Z-120913T0900Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
PIKES PEAK ABOVE 11000 FT-
INCLUDING...BLANCA PEAK...SPANISH PEAKS...PIKES PEAK
217 AM MDT WED SEP 12 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO
3 AM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 AM THIS MORNING
TO 3 AM MDT THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* LOCATION...PIKES PEAK ABOVE 11000 FEET AND THE SANGRE DE 
  CRISTO MOUNTAINS ABOVE 11000 FEET. 

* CAUSE AND TIMING...A STORM SYSTEM MOVING ACROSS COLORADO WILL BE
  CAPABLE OF PRODUCING SNOW TO THE REGION. THE HEAVIEST SNOW WILL
  FALL ABOVE 12000 FEET. 

* SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES
  WITH LOCAL 10 INCH AMOUNTS WILL BE POSSIBLE AT THE HIGHEST
  ELEVATIONS. 

* WIND...NORTHEAST TO EAST AT 5 TO 15 MPH WITH LOCALIZED WIND 
  GUSTS TO AROUND 25 MPH AT TIMES. 

* IMPACT...HIKERS...CIMBERS...AND OTHER VISITORS TO THE HIGH
  COUNTRY SHOULD BE PREPARED FOR WINTER CONDITIONS ABOVE TREE
  LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO
TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE
WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER
SURVIVAL KIT.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

HODANISH

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Sep 11, 11:11 AM MDT, 3 hours 36 minutes earlier.

Area forecast discussion, Sep 11, 11:11 AM MDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1111 AM MDT TUE SEP 11 2012

.AVIATION...

VFR CONDITIONS EXPECTED THROUGH TONIGHT AT KALS...KPUB AND KCOS
TAF SITES. A BRISK DRY COLD FRONT WILL MOVE ACROSS THE PLAINS
EARLY THIS EVENING AND SHOULD CROSS KCOS 01-02Z AND KPUB 02-03Z.
GUSTY NORTH WINDS WILL OCCUR BEHIND THE FRONT AND WILL LAST
SEVERAL HOURS. SOME RAIN SHOWERS WILL BE POSSIBLE AT KCOS TOWARDS
SUNRISE. THERE WILL ALSO BE A SLIGHT CHANCE OF A TSRA AT KALS AND
KCOS THIS AFTERNOON/EARLY EVENING BUT PROBABILITY IS TOO LOW TO
MENTION IN TAFS. ON WEDNESDAY...MVFR/IFR CONDITIONS WILL LIKELY
AFFECT TAF SITES AS A STORM SYSTEM CROSSING THE NORTHERN ROCKIES
INTERACTS WITH DEEP SUBTROPICAL MOISTURE TO PRODUCE WIDESPREAD
PRECIPITATION OVER SOUTHERN COLORADO.

&&

.PREV DISCUSSION... /ISSUED 427 AM MDT TUE SEP 11 2012/

SHORT TERM...

(TODAY AND TONIGHT)

..PRECIP NEXT 24 WILL MAINLY BE NORTH OF A LINE FROM THE SAN JUAN
MTNS...N SAN LUIS VALLEY TO PIKES PEAK...

CURRENTLY...

WAT VAP IMGY AND IR SAT PIX SHOWING CONSIDERABLE MOISTURE/CLOUDS OVER
THE SW CONUS. A CONSIDERABLE AMOUNT OF CG ACTIVITY WAS OCCURRING WITH
THIS ACTIVITY CONSIDERING THE TIME OF DAY (100S OF FLASHES/15 MIN).
FORCING FOR THIS ACTIVITY WAS ASSOCIATED WITH A VORT MAX OVER
CENTRAL CALIF. REGIONAL RADAR DATA ALONG WITH SFC OBS WAS SHOWING A
WIND SHIFT LINE DROPPING SOUTHWARD DOWN THE PLAINS...AND IT WAS
LOCATED JUST NORTH OF THE PALMER DVD AT 3 AM.

TODAY...

DO NOT EXPECT MUCH IN THE WAY OF ANY PRECIP THE REST OF THIS
MORNING. PRECIP OVER UTAH WILL GRADUALLY PUSH EASTWARD AND EXPECT
ACTIVITY TO PICK UP BY EARLY AFTERNOON ALONG THE CONTDVD. HI RES
GUIDANCE ALONG WITH TRADITIONAL GUIDANCE INDICATES THE BRUNT OF THE
ACTIVITY THIS AFTERNOON WILL REMAIN NORTH OF A LINE FROM THE SAN
JUAN MTNS...N SAN LUIS VALLEY TO PIKES PEAK...AND HAVE DRAWN UP THE
HIGHEST POPS OVER THESE NORTHERN REGIONS. SOUTH OF THIS AREA
ACTIVITY WILL BE MORE ISOLATED TO SCATTERED. THE RAINFALL ACTIVITY
WILL FORM ALONG A ~700 MB THERMAL GRADIENT WHICH WILL EXTEND SW-NE
ACROSS THE STATE.

ON THE PLAINS...BOUNDARY WILL CONTINUE TO MOVE SWD THIS MORNING. A
SFC LOW IS EXPECTED TO FORM JUST EAST OF KPUB LATE THIS MORNING AND
SLOWLY MOVE SOUTHEAST WITH TIME. MAX TEMPS TODAY OVER THE PLAINS
WILL ONCE AGAIN BE HOT...WITH HIGHS IN THE MID 90S. THE MOUNTAINS
AND VALLEYS...ESPECIALLY IN THE CENTRAL PART OF THE STATE...WILL BE
MUCH COOLER THAN THE LAST SEVERAL DAYS DUE TO THE INCREASING CLOUDS
AND PRECIP.

THE WALDO BURN SCAR COULD SEE SOME PRECIP BREAKING OUT...BUT IT WILL
NOT OCCUR UNTIL MID AFTERNOON AT THE EARLIEST. T/TD SPREADS WILL BE
QUITE HIGH SO SIGNIF PRECIP EARLY ON SHOULD NOT AMOUNT TO MUCH.

TONIGHT...

MAIN VORT MAX WILL MOVE INTO UTAH TONIGHT AND THIS WILL INITIATE
ANOTHER ROUND OF PRECIP THAT WILL MOVE ACROSS THE NORTHERN TIER OF
THE REGION. THIS AREA OF PRECIP WILL TRACK A BIT FARTHER SOUTH AND
WILL HAVE A BETTER CHANCE OF BRINGING SOME STEADY RAIN TO THE WALDO
BURN SCAR AREA LATE. OVERALL...THE PLAINS TONIGHT WILL CONTINUE
DRY...WITH EL PASO COUNTY BEING THE ONLY EXCEPTION WERE SOME LIGHT
RAIN WILL LIKELY MOVE OVER THE AREA DURING THE EARLY MORNING HOURS.

THIS VORT MAX WILL ALSO ALLOW FOR A MORE DEFINED BOUNDARY TO MOVE
ACROSS THE PLAINS THIS EVENING...AND EXPECT SOME GUSTY NORTH WINDS
ON THE PLAINS AFTER THE FRONT GOES BY.

FOR NOW...WE DO NOT PLAN ON ISSUING ANY FLASH FLOOD HILITES FOR THE
WALDO BURN SCAR AS THE HEAVIEST RAIN WILL LIKELY NOT AFFECT THE BURN
SCAR UNTIL TOMORROW (WEDNESDAY). PLEASE SEE DISCUSSION BELOW FOR
MORE INFORMATION ABOUT WEDNESDAYS WEATHER. RESIDENTS IN AND NEAR THE
WALDO BURN SCAR SHOULD KEEP ABREAST OF THE WEATHER FORECAST...AND
POSSIBLE WATCHES AND WARNINGS...DURING THE NEXT 36 HOURS. \/34

LONG TERM...

(WEDNESDAY THROUGH TUESDAY)

..CONCERN FOR FLASHING FLOODING ON THE WALDO CANYON BURN SCAR...
..WET WEATHER FOR ALL OF SOUTHERN COLORADO...

MODELS ARE IN AGREEMENT THROUGH THE EXTENDED WITH VERY WET
CONDITIONS FOR THE MIDDLE OF THE WORK WEEK WITH DRIER CONDITIONS
THIS WEEKEND. AN UPPER LEVEL STORM SYSTEM WILL BE SAGGING SOUTH
ACROSS COLORADO WEDNESDAY MORNING WHILE A STRONG COLD FRONT DROPS
SOUTH ACROSS THE REGION. THIS SYSTEM IS FORECAST TO IMPACT THE
REGION THROUGH THURSDAY WITH WIDESPREAD RAINFALL AND MUCH COOLER
TEMPERATURES.

THE BOUNDARY AND UPPER LEVEL DISTURBANCE WILL BE SITUATED FROM THE
FOUR CORNERS REGION INTO NORTHEAST COLORADO WEDNESDAY MORNING AND
WILL SLOWLY SHIFT SOUTHWARD THROUGH WEDNESDAY NIGHT. MODELS IN
GOOD AGREEMENT WITH A BAND OF HEAVY RAINFALL DEVELOPING ALONG THE
TROUGH AXIS AND LOW LEVEL BOUNDARY WITH MODERATE TO HEAVY RAINFALL
ONGOING WEDNESDAY MORNING OVER THE MOUNTAIN REGIONS. THIS AREA OF
MODERATE TO HEAVY RAINFALL WILL SLOWLY SHIFT SOUTH...INTO THE
PALMER DIVIDE AND EASTERN PLAINS BY WEDNESDAY AFTERNOON. ABUNDANT
LOW LEVEL MOISTURE WILL COMBINE WITH INCREASING NORTHEASTERLY LOW
AND MID LEVEL UPSLOPE FLOW BEHIND THE FRONTAL BOUNDARY DURING THE
AFTERNOON. THIS SHOULD ALLOW FOR MODERATE TO HEAVY RAINFALL
WEDNESDAY AFTERNOON INTO THURSDAY MORNING FOR THE PLAINS. SOME
MODEL GUIDANCE IS INDICATING LOCATIONS OVER THE PALMER
DIVIDE...THE EASTERN MOUNTAINS AND ADJACENT PLAINS COULD SEE UP TO
2 INCHES OF RAINFALL BEFORE ALL IS SAID AND DONE. THIS BRINGS UP
GROWING CONCERNS FOR FLASH FLOODING FOR THE WALDO CANYON BURN
SCAR. WHILE RAIN WILL NOT COME IN A QUICK BURST OVER THE
SCAR...THE PROLONGED PERIOD OF RAINFALL WILL LIKELY CAUSE HIGHER
THAN NORMAL RUNOFF AND HAVE THE POTENTIAL TO MOVE ASH AND DEBRIS
DOWN ALL DRAINAGES. HAVE OPTED TO LET THE DAY SHIFT HAVE ANOTHER
LOOK AT TIMING/DURATION OF THIS EVENT BEFORE ISSUING ANY FLASH
FLOOD HIGHLIGHTS. PREPARATIONS SHOULD BE UNDER WAY TO PROTECT LIFE
AND PROPERTY AS CONFIDENCE IS PRETTY HIGH THAT THE BURN SCAR WILL
SEE DECENT AMOUNTS OF RAINFALL WEDNESDAY MID AFTERNOON INTO
THURSDAY MORNING.

AT THE HIGHER ELEVATIONS...COLD AIR ALOFT WILL FILTER IN BEHIND
THE COLD FRONT WITH RAIN LIKELY CHANGING TO SNOW BY WEDNESDAY
EVENING. EXPECT SNOW LEVELS TO REMAIN HIGH...GENERALLY ABOVE 12
KFT. THE FIRST DOSE OF WINTER WEATHER HIGHLIGHTS MAY ALSO BE
NEEDED WITH THIS STORM SYSTEM...ESPECIALLY OVER THE SANGRE DE
CRISTO MOUNTAINS AND PIKES PEAK. MODELS ARE SPITTING OUT UP TO 6
INCHES OF SNOWFALL WEDNESDAY EVENING THROUGH THURSDAY. FOR THOSE
TRAVELING ACROSS THE HIGHER ELEVATIONS...BE AWARE AND PREPARED FOR
WINTER WEATHER DRIVING CONDITIONS.

MODELS VARY A BIT IN THE WINDING DOWN OF THIS STORM SYSTEM. THE
GFS IS THE FASTEST AT DROPPING THE SYSTEM SOUTH AND ENDING
PRECIPITATION BY THURSDAY AFTERNOON. THE NAM IS THE SLOWEST WITH
PRECIPITATION ENDING NORTH TO SOUTH THURSDAY EVENING. HAVE USED A
BLEND OF THE TWO MODELS WITH PRECIPITATION ENDING FROM NORTH TO
SOUTH THROUGH THE LATE AFTERNOON HOURS WITH A FEW SHOWERS HANGING
ON OVER THE EASTERN MOUNTAINS AND ALONG THE NEW MEXICO BORDER
THROUGH THE EVENING. IN ADDITION TO MUCH NEEDED RAINFALL...MUCH
COOLER TEMPERATURES ARE EXPECTED WEDNESDAY AND THURSDAY. HIGH
TEMPERATURES WILL LIKELY ONLY REACH INTO THE 60S OVER THE PLAINS.
THOSE OVER THE SAN LUIS VALLEY MAY SEE THEIR FIRST WIDESPREAD
FREEZE THURSDAY NIGHT.

HIGH PRESSURE IS FORECAST TO BUILD ON FRIDAY AND PERSIST THROUGH
SUNDAY. THIS WILL BRING GENERALLY DRY CONDITIONS TO THE REGION AND
TEMPERATURES BACK UP INTO THE 80S TO NEAR 90. ANY THUNDERSTORMS
THAT DO DEVELOP SHOULD REMAIN OVER THE MOUNTAIN AREAS.

MODELS AND ENSEMBLES IN AGREEMENT WITH ANOTHER LONG WAVE TROUGH
DROPPING OUT OF THE PACIFIC NORTHWEST INTO THE ROCKIES MONDAY INTO
TUESDAY. WHILE MOISTURE LOOKS TO BE LACKING WITH THIS STORM SYSTEM
THERE COULD BE ANOTHER ROUND OF PRECIPITATION POSSIBLE AND A
RETURN TO COOLER TEMPERATURES. 88

AVIATION...

VFR CONDITIONS EXPECTED DURING THE NEXT 24 H AT ALL 3 TAF
SITES...KPUB...KALS AND KCOS. A BRISK DRY COLD FRONT WILL MOVE
ACROSS THE PLAINS EARLY THIS EVENING AND SHOULD CROSS KCOS AOA
01-02Z AND KPUB AOA 02-03Z. GUSTY N WINDS WILL OCCUR BEHIND THE
FRONT AND WILL LAST SEVERAL HOURS. SOME RAIN SHOWERS WILL BE
POSSIBLE AT KCOS TOWARDS SUNRISE. THERE WILL ALSO BE A SLIGHT CHANCE
OF A TSRA AT KALS AND KCOS THIS AFTERNOON/EARLY EVENING BUT
PROBABILITY IS  TOO LOW TO MENTION IN TAFS.

IT SHOULD BE NOTED THAT MVFR/IFR CONDITIONS COULD AFFECT THE TAF
SITES AFTER THIS FCST PERIOD...MAINLY DURING THE DAY WEDNESDAY/WED
NITE.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH WEDNESDAY EVENING
FOR COZ081-084-085.

&&

50/77
Hazardous weather outlook, Sep 11, 11:54 AM MDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1154 AM MDT TUE SEP 11 2012

COZ058>089-093>099-121800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1154 AM MDT TUE SEP 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...AND INCREASE IN COVERAGE
OVER MANY AREAS OF THE HIGHER TERRAIN BY LATE AFTERNOON. AREAS ALONG THE
CONTINENTAL DIVIDE WILL SEE MOST OF THE THUNDERSTORM ACTIVITY. THIS
STORM ACTIVITY WILL CONTINUE INTO THE EVENING HOURS...AND THEN
DECREASE BY LATE EVENING.

DURING THE EARLY MORNING HOURS OF WEDNESDAY...ANOTHER AREA OF RAIN AND
ISOLATED THUNDERSTORMS WILL TRACK ACROSS THE SAN JUANS...THE CENTRAL
MOUNTAINS...THE UPPER ARKANSAS RIVER VALLEY AND ACROSS THE PIKES
PEAK REGION.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE WALDO CANYON BURN
SCAR LATE THIS AFTERNOON AND EVENING. A MORE WIDESPREAD STEADY
RAIN WITH ISOLATED THUNDERSTORM ACTIVITY WILL BE POSSIBLE OVER THE
BURN SCAR DURING THE EARLY MORNING HOURS OF WEDNESDAY. RAINFALL
MAY BE HEAVY ENOUGH TO CAUSE RAPID RISES IN STREAM LEVELS...ALONG
WITH MUDSLIDE AND DEBRIS FLOWS. HIGHWAY 24 MAY BECOME HAZARDOUS TO
TRAVEL AS EARLY AS LATE THIS AFTERNOON...AND CONTINUE THROUGHOUT
TONIGHT.

IN ADDITION....SOME ACCUMULATING SNOW WILL BE POSSIBLE ABOVE 13000
FEET TONIGHT. THE CENTRAL MOUNTAIN AREAS HAVE THE BEST CHANCE OF
SEEING SOME ACCUMULATING SNOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED WEDNESDAY
AND WEDNESDAY NIGHT ACROSS SOUTHERN COLORADO. PERIODS OF MODERATE
TO HEAVY RAINFALL ARE POSSIBLE FOR ALL OF THE AREA. OF PARTICULAR
CONCERN IS THE WALDO CANYON BURN SCAR WHERE THERE IS THE POTENTIAL
FOR FLASH FLOODING. WHILE THIS WILL BE A LONGER DURATION
EVENT...THE PROLONGED PERIOD OF RAINFALL WILL LIKELY CAUSE HIGHER
THAN NORMAL RUNOFF AND HAS THE POTENTIAL TO MOVE ASH AND DEBRIS
DOWN ALL DRAINAGES. PREPARATIONS SHOULD BE MADE TO PROTECT LIFE
AND PROPERTY IN AND AROUND THE BURN SCAR...FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING.

IN ADDITION...THE FIRST ACCUMULATING SNOWFALL IS POSSIBLE OVER THE
HIGHER ELEVATIONS OF THE MOUNTAINS. SNOW LEVELS WILL LIKELY DROP
TO NEAR 12000 FEET WEDNESDAY NIGHT WITH SEVERAL INCHES OF SNOW
POSSIBLE OVER THE SANGRE DE CRISTO MOUNTAINS AND PIKES PEAK.

A RETURN TO DIURNALLY DRIVEN AFTERNOON AND EVENING THUNDERSTORMS
IS EXPECTED THURSDAY INTO SUNDAY OVER THE MOUNTAINS. ANOTHER STORM
SYSTEM IS POSSIBLE EARLY NEXT WEEK WITH ANOTHER ROUND OF WIDESPREAD
SHOWER AND THUNDERSTORM ACTIVITY POSSIBLE ALONG WITH HIGHER
ELEVATION SNOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE IN AND NEAR THE WALDO BURN SCAR REGION FROM LATER THIS
AFTERNOON THROUGH LATE TONIGHT.

50/06

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 10:30 AM MDTFlash Flood WatchPUBEl Paso, Fremont, Teller31 hr

Nearby

Winter Storm Watches in Colorado, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.